Hail, Saline
- When
- September 2, 12:32 PM CST to 12:38 PM CST
- Where
- Saline County, 2 mi W of Dorchester
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.650, -97.150
Hail up to 1 inch in diameter was reported near Dorchester.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 2, 1:45 AM CST, 10 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 AM CDT MON SEP 2 2002 FORECAST CONCERN CHANCE FOR TSTMS TODAY AND THIS EVENING. ISOLATED CONVECTION OCCURRING THIS MORNING OVER SRN PARTS OF THE CWFA WITH SOME NEW CELLS SHOWING UP E OF OMA RECENTLY. ACTIVITY IN ADVANCE OF SHORT WAVE OVER ERN NEB AND ALONG 30-35KT H85 JET. WILL CARRY MENTION OF ISOLATED STORMS EARLY FOR SERN AREAS BUT MAY ADJUST DEPENDING ON HOW FAST WAVE MOVES ACROSS AS AVN SHIFTS UVV CENTER WELL EAST OF THE AREA BY 12Z. COLD FRONT AT 07Z LOCATED FROM CENTRAL ND THRU WRN SD AND NRN WY. MODELS SIMILAR IN MOVING FRONT QUICKLY SE TODAY REACHING EAST CENTRAL NEB AROUND 18Z AND SERN CORNER OF STATE BY 00Z. MODELS BRING FRONT THROUGH AREA DRY WITH WARM MID LEVEL PROVIDING CAP...HOWEVER WILL CONTINUE TO KEEP LOW POPS GOING FOR THIS AFTN AND EVENING IN SRN AREAS WHERE SOME MOISTURE AND MODERATE LAPSE RATES EXPECTED TO LINGER. LITTLE CHANGE TO REMAINDER OF SHORT TERM AS HIGH BUILDS INTO THE AREA TONIGHT AND TUESDAY. SOME QUESTION ON WARM ADVECTION RETURN TUE NIGHT AND WED BUT WILL CONTINUE WITH SLGT CHANCE POPS CURRENTLY IN FORECAST. TEMPERATURE TREND OF FORECAST LOOKS OK AND LITTLE IF ANY CHANGE AT THIS TIME THROUGH SHORT TERM AND EXTENDED PERIODS. .OMA...NONE. FOBERT
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-022300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1105 AM CDT MON SEP 02 2002 STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE IS A SMALL CHANCE FOR A FEW THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING...MAINLY IN SOUTHEASTERN NEBRASKA NEAR THE KANSAS BORDER. THUNDERSTORMS COULD DEVELOP ALONG A COLD FRONT THAT WILL QUICKLY MOVE THROUGH THE AREA THIS AFTERNOON. WARM MID LEVEL TEMPERATURES ARE EXPECTED TO HELP LIMIT THUNDERSTORM DEVELOPMENT...WITH ANY STORMS THAT DO DEVELOP REMAINING BELOW SEVERE LEVELS. THUNDERSTORMS ARE NOT EXPECTED THROUGH WEDNESDAY. HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS REGION PROVIDING DRY AND STABLE CONDITIONS TO EASTERN NEBRASKA AND SOUTHWEST IOWA. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE) GRIFFIS
The Omaha radar (KOAX), 99 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 hail. Local standard time, as filed.
Hail up to 1 inch in diameter was reported near Dorchester.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5320213.